MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Extravasation (1842); Unspecified Infection (1930); Irritation (1941); Thrombosis (2100)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recx1156 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient allegedly developed extravasation, irritant type, following the fourth and the last cycle of chemotherapy, due to extravasation of docetaxel through an alleged leak of the picc line; the picc was very gently withdrawn and immediately fractured at the kinked catheter site.The short fragment separated from the long picc.The picc was immediately buried in the subcutaneous tissues of the right arm.Entire picc demonstrates integrity up to just beneath the access site where the picc is kinked in the subcutaneous tissues.Most likely, there was a pinch off which resulted in weakness of the catheter and a small tear in the picc resulting in extravasation of infused medications causing arm edema and venous thrombosis.Patient was admitted for five days with complications related to this event - right arm dvt and cellulitis/irritative contact dermatitis (right upper extremity) due to extravasation of chemotherapy (docetaxel).

Brand Name
POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8482468
Report Number3006260740-2019-00770
Device Sequence Number11193478
Product Code LJS
UDI-Device Identifier00801741028533
UDI-Public(01)00801741028533
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7818518
Device Lot NumberRECX1156
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;